MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI
Model Number M004R9620K20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); ST Segment Elevation (2059)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: early 60's.(b)(4).
 
Event or Problem Description
Same case as 2134265-2018-02371.It was reported st elevation and a likely air embolism occurred.During ablation with an intellanav oi ablation catheter, the bubble detector on the metriq pump alarmed.The bubble was addressed by stopping ablation, removing the catheter from the body, dislodging any bubbles in the pump tubing, and flushing the catheter with 75 ml.The pump was then placed in standby flow and reinserted into the body.The physician noticed st elevation and a drop in blood pressure; it was unclear if this occurred before or during initial ablation.The physician indicated it was likely an air embolism.The patient was examined using ultrasound, but no further interventions took place.The catheter was removed from the patient and exchanged for another boston scientific ablation catheter.The case ended successfully and the patient left the room in stable condition.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned device passed all electrical testing; continuity checks revealed no electrical opens or shorts, and all electrode, thermocouple, and sensor resistance measurements were within specification.The steering knob and tension control knob functioned properly in both the lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Ablation was verified using a maestro generator, metriq pump, and a tank of saline (37 degrees celsius).Three ablation tests were performed and no error codes or alarms occurred; the device was found to be within specification.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.Updated: device evaluated by mfr.; eval summary attached; method codes, result codes, conclusion codes.Bsc id a00710019 / tw5080107.
 
Event or Problem Description
Same case as 2134265-2018-02371.It was reported st elevation and a likely air embolism occurred.During ablation with an intellanav oi ablation catheter, the bubble detector on the metriq pump alarmed.The bubble was addressed by stopping ablation, removing the catheter from the body, dislodging any bubbles in the pump tubing, and flushing the catheter with 75ml.The pump was then placed in standby flow and reinserted into the body.The physician noticed st elevation and a drop in blood pressure; it was unclear if this occurred before or during initial ablation.The physician indicated it was likely an air embolism.The patient was examined using ultrasound, but no further interventions took place.The catheter was removed from the patient and exchanged for another boston scientific ablation catheter.The case ended successfully and the patient left the room in stable condition.

Brand Name
INTELLANAV OI
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7372812
Report Number2134265-2018-02370
Device Sequence Number19221535
Product Code OAE
UDI-Device Identifier08714729937449
UDI-Public08714729937449
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberM004R9620K20
Device Catalogue NumberR9620K2
Device Lot Number0021647452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;